Alert archive / Georgia / Special Weather Statements in 2015

Special Weather Statement, NWS Atlanta, GA

August 5, 2015Baldwin County, Jones County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 5, 2015, 3:21 PM EDT for Baldwin County, Jones County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2015, 3:21 PM EDT (19:21 UTC)
Expired
Aug 5, 2015, 3:45 PM EDT
In force
24 min
Issued by
NWS Atlanta, GA

Counties Baldwin County, GA, Jones County, GA

The radar

The Robins AFB radar (KJGX), 51 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.4 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2015-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 39 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2015-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
39 J/kg
Mixed-layer CIN
-163 J/kg
Mixed-layer LCL
1777 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

278 
WWUS82 KFFC 051921
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
321 PM EDT WED AUG 5 2015
 
GAZ072-073-051945-
BALDWIN GA-JONES GA-
321 PM EDT WED AUG 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR BALDWIN AND NORTHEASTERN JONES
COUNTIES UNTIL 345 PM EDT...

AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GRAY...MOVING NORTHEAST AT 20 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO 
           GROUND LIGHTNING. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD 
           NOT BE USED UNLESS IN AN EMERGENCY. 

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MILLEDGEVILLE...GRAY...MIDWAY-HARDWICK...MERIWETHER...SCOTTSBORO...
JAMES...HARDWICK...HADDOCK...BLOUNTSVILLE...ALLENWOOD...BRADLEY...
WAYSIDE...GREENBERRY CROSSROADS...ROUND OAK...BROWNS CROSSING AND
ETHRIDGE.

LAT...LON 3308 8313 3292 8341 3308 8366 3317 8358
      3318 8346 3318 8335 3317 8333 3317 8332
      3318 8332 3319 8329 3319 8327
TIME...MOT...LOC 1921Z 220DEG 18KT 3304 8344 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 5, 2:54 PM EDT, 27 minutes earlier.

Area forecast discussion, Aug 5, 2:54 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
254 PM EDT WED AUG 5 2015

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...

SEEING SLIGHTLY BETTER CONVECTIVE COVERAGE THIS AFTERNOON. STILL
MAINLY ISOLATED...BUT SHOULD BECOME MORE SCATTERED BY LATE AFTERNOON
BEFORE DIMINISHING SLIGHTLY THROUGH THE EVENING. APPROACHING SHORT
WAVE WILL SPREAD INCREASING COVERAGE OF SHOWERS AND THUNDERSTORMS
INTO NORTHWEST GEORGIA BY AROUND DAYBREAK. LIKELY POPS ACROSS THE
NORTHERN HALF OF THE FORECAST AREA TOMORROW WHERE BEST UPPER
DYNAMICS AND LOWER-LEVEL CONVERGENCE ARE CONCENTRATED. INSTABILITY
AND DYNAMICS...ALTHOUGH NOT EXTREME...DO APPEAR TO BE SUFFICIENT FOR
A FEW STRONG TO SEVERE THUNDERSTORMS BY LATE MORNING THROUGH THE
AFTERNOON. MAIN SHORT WAVE PUSHING PAST THE REGION BY THURSDAY
EVENING WITH DECREASING POPS...HOWEVER AMPLE MOISTURE AND NORTHWEST
UPPER FLOW SHOULD KEEP CHANCE POPS IN THE FORECAST THROUGH THURSDAY
NIGHT. WITH PLENTY OF CLOUD COVER AND PRECIPITATION ACROSS THE
REGION...HIGH TEMPERATURES WILL BE NOTICEABLY MILDER THURSDAY.

20

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...

NO CHANGES PLANNED TO THE LONG TERM. BOTH GFS/ECMWF IN AGREEMENT
WITH BUILDING THE H5 RIDGE BUILDING OVER THE CENTRAL/WESTERN U.S.
AND A TROUGH OVER THE EASTERN U.S. THIS WILL PUT THE CWA IN A MORE
ACTIVE FLOW KEEPING THE RISK OF SHOWERS/TSTORMS THROUGH THE LONG
TERM. PREVIOUS LONG TERM DISCUSSION FOLLOWS...

17

PREVIOUS DISCUSSION.../ISSUED 309 AM EDT WED AUG 5 2015/
LONG TERM PERIOD BEGINS AS AN ACTIVE PERIOD AS WE WILL BE IN THE
MIDST OF A POTENTIAL SQUALL LINE PASSAGE WITH STRONG SHORTWAVE
TRAVERSING THE AREA THROUGH 06Z FRIDAY. AS ALREADY
MENTIONED...SHEAR AND INSTABILITY VALUES ARE MARGINAL AND THIS
TREND CONTINUES INTO THE OVERNIGHT PERIOD. DESPITE THIS...STILL
THINK THERE WILL BE AN ORGANIZED LINE OF STORMS ONGOING THROUGH
THU NIGHT CAPABLE OF PRODUCING ISOLATED SEVERE STORMS WITH
DAMAGING WINDS THE PRIMARY CONCERN.

DESPITE SHORTWAVE MOVING THROUGH...THERE WILL NOT BE MUCH REPRIEVE
AS NW FLOW ALOFT ENTRENCHES ITSELF ALLOWING FOR A SERIES OF
ADDITIONAL WAVES TO MOVE THROUGH. WHAT WILL BE ON THE DECREASE IS
AVAILABLE MOISTURE AS EXTREME NORTH GA WILL ONLY SEE PRECIPITABLE
WATER VALUES AROUND 1.30 INCHES. MOIST ENVIRONMENT CONTINUES FOR
SOUTHERN SECTIONS AND WILL SEE HIGHEST POPS THERE IN THE LOW END
LIKELY CATEGORY. GIVEN SHORTWAVE ENERGY TO MOVE THROUGH FROM THE
NORTH HOWEVER...FEEL ALL AREAS WILL SEE AT LEAST SCATTERED
COVERAGE DESPITE THE DISPARITY IN AVAILABLE MOISTURE.

SAME SETUP FOR SATURDAY AND SUNDAY WITH NORTHWEST FLOW ALOFT AND
MOST AVAILABLE MOISTURE FOR SOUTHERN SECTIONS. OVERALL MOISTURE
HOWEVER WILL BE ON THE DECREASE AND THIS WILL LIMIT POPS TO THE
SCATTERED RANGE FOR ALL AREAS.

WILL SEE YET ANOTHER POTENTIAL FRONTAL NEXT WEEK WITH SHOWER AND
THUNDERSTORM CHANCES INCREASING AHEAD OF THE FRONT ON MONDAY AND
ESPECIALLY ON TUESDAY. COULD BE LOOKING AT LEAST LIKELY POPS ON
ONE OR BOTH OF THESE DAYS BUT WILL LIMIT TO HIGH END CHANCE FOR
NOW BEING THIS FAR OUT.

DEESE

&&

.AVIATION...
18Z UPDATE...
VFR CONDITIONS ARE EXPECTED TO PREDOMINATE THROUGH THE MAJORITY
OF THIS FORECAST PERIOD. SCATTERED MVFR OR LOWER VISIBILITIES ARE
EXPECTED BETWEEN 06Z AND 15Z...HOWEVER ONLY TAF SITES WHERE THERE
MAY BE SOME IMPACT ARE KAHN AND KMCN. MAY ALSO SEE SOME MVFR OR
LOWER CEILINGS ACROSS PORTIONS OF WEST CENTRAL GEORGIA...INCLUDING
INTO THE KCSG TAF VICINITY BETWEEN 09Z AND 15Z. ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED BETWEEN 18Z AND
02Z. CONVECTION WILL DIMINISH SOMEWHAT AFTER 02Z...BUT WILL BEGIN
INCREASING IN COVERAGE FROM THE NORTHWEST BY 12Z...SPREADING
SOUTHEAST THROUGH 18Z. WINDS WILL LIGHT AND SOMEWHAT VARIABLE IN
DIRECTION THROUGH 12Z...HOWEVER MOST AREAS WILL SEE A WESTERLY
WIND DIRECTION FAVORED. AFTER 12Z...WIND SPEEDS WILL INCREASE INTO
THE 5- 8KT RANGE.

//ATL CONFIDENCE...18Z UPDATE...

MEDIUM TO HIGH.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          73  89  73  90 /  30  60  60  40
ATLANTA         73  87  73  88 /  30  70  60  40
BLAIRSVILLE     69  82  69  84 /  40  70  70  40
CARTERSVILLE    73  86  72  88 /  40  70  60  40
COLUMBUS        74  90  75  91 /  30  50  50  40
GAINESVILLE     73  86  72  88 /  40  70  60  40
MACON           73  90  75  91 /  30  50  50  50
ROME            73  86  72  88 /  50  70  60  40
PEACHTREE CITY  72  88  73  89 /  30  60  50  40
VIDALIA         75  92  75  90 /  30  40  30  70

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...20
LONG TERM....17
AVIATION...20
Hazardous weather outlook, Aug 5, 5:08 AM EDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
508 AM EDT WED AUG 5 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-060915-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
508 AM EDT WED AUG 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...SCATTERED THUNDERSTORMS POSSIBLE ACROSS NORTH AND CENTRAL
GEORGIA THIS AFTERNOON...

WEATHER HAZARDS EXPECTED...
THE MAIN STORM THREATS ARE GUSTY WINDS...FREQUENT LIGHTNING AND
LOCALLY HEAVY DOWNPOURS.

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS NORTH AND
CENTRAL GEORGIA THIS AFTERNOON AND EARLY EVENING.

IN ADDITION TO THE THUNDERSTORMS...HOT TEMPERATURES CAN BE
EXPECTED ONCE AGAIN ACROSS THE LOCAL AREA WITH VALUES IN THE UPPER
90S AND HEAT INDICES IN THE LOW 100S FOR PORTIONS OF NORTH AND
CENTRAL GEORGIA. TRY TO LIMIT YOUR TIME OUTSIDE DURING THE
HOTTEST PORTION OF THE DAY AND DRINK PLENTY OF HYDRATING FLUIDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE THROUGH THE AREA LATE
THURSDAY INTO THURSDAY NIGHT RESULTING IN NUMEROUS SHOWERS AND
THUNDERSTORMS. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED...ISOLATED STORMS COULD PRODUCE DAMAGING WIND GUSTS AS A
LINE OF OF STORMS MOVES THROUGH DURING THE EVENING HOURS.

ALTHOUGH RAIN CHANCES WILL DECREASE THROUGH THE WEEKEND...ENOUGH
MOISTURE AND FUEL FOR STORMS WILL EXIST TO ALLOW FOR ADDITIONAL
ACTIVITY DURING AFTERNOON AND EVENING EACH DAY. ISOLATED STRONG
STORMS ARE POSSIBLE WITH GUSTY WINDS...FREQUENT LIGHTNING...AND
HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 5, 3:11 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
311 PM EDT WED AUG 5 2015

GAZ009-051945-
TOWNS GA-
311 PM EDT WED AUG 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR TOWNS COUNTY UNTIL 345 PM EDT...

AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HIAWASSEE...MOVING NORTHEAST AT 5 MPH.

  HAZARD...HEAY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY.
           ELECTRICAL APPLIANCES SHOULD NOT BE USED UNLESS IN AN
           EMERGENCY. LOCALIZED FLOODING IN LOW LYING AND POOR
           DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS SHOULD SLOW DOWN
           AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
           HYDROPLANING. WHEN WATER COVERS THE ROAD...REMEMBER TO
           TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
HIAWASSEE...YOUNG HARRIS...MACEDONIA...MOUNTAIN SCENE...BLUE MOUNTAIN
SHELTER...TITUS AND BRASSTOWN BALD.

LAT...LON 3494 8358 3494 8360 3492 8359 3491 8363
      3488 8366 3483 8366 3482 8365 3479 8370
      3480 8373 3479 8378 3482 8378 3483 8380
      3486 8381 3491 8381 3490 8386 3499 8381
      3499 8368
TIME...MOT...LOC 1910Z 222DEG 4KT 3487 8374
Special weather statement, Aug 5, 3:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
321 PM EDT WED AUG 5 2015

GAZ072-073-051945-
BALDWIN GA-JONES GA-
321 PM EDT WED AUG 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR BALDWIN AND NORTHEASTERN JONES
COUNTIES UNTIL 345 PM EDT...

AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GRAY...MOVING NORTHEAST AT 20 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MILLEDGEVILLE...GRAY...MIDWAY-HARDWICK...MERIWETHER...SCOTTSBORO...
JAMES...HARDWICK...HADDOCK...BLOUNTSVILLE...ALLENWOOD...BRADLEY...
WAYSIDE...GREENBERRY CROSSROADS...ROUND OAK...BROWNS CROSSING AND
ETHRIDGE.

LAT...LON 3308 8313 3292 8341 3308 8366 3317 8358
      3318 8346 3318 8335 3317 8333 3317 8332
      3318 8332 3319 8329 3319 8327
TIME...MOT...LOC 1921Z 220DEG 18KT 3304 8344

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 3:11 PM EDTSpecial Weather StatementFFCTowns34 min
Aug 5, 4:42 PM EDTSpecial Weather StatementFFCJefferson, Washington48 min
Aug 5, 4:52 PM EDTSpecial Weather StatementFFCSpalding23 min
Aug 5, 7:14 PM EDTSpecial Weather StatementFFCBartow, Polk31 min

Nearby

Special Weather Statements in Georgia, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.